Alert archive / Michigan / Beach Hazards Statements in 2025
Beach Hazards Statement 1, NWS Gaylord, MI
NWS Gaylord, MI issued this beach hazards statement at Jun 3, 2025, 3:05 AM EDT for Benzie County, Mackinac County, Manistee County, Michigan. It took effect at Jun 3, 2025, 8:00 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2025, 3:05 AM EDT (07:05 UTC)
- In effect from
- Jun 3, 2025, 8:00 AM EDT
- Expired
- Jun 4, 2025, 12:00 AM EDT
- In force
- 16 hr
- Issued by
- NWS Gaylord, MI
Counties Benzie County, MI, Mackinac County, MI, Manistee County, MI
The radar
The NCL Michigan radar (KAPX), 80 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2307 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
265 WHUS43 KAPX 030705 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 305 AM EDT Tue Jun 3 2025 MIZ025-031-095-031515- /O.NEW.KAPX.BH.S.0001.250603T1200Z-250604T0400Z/ Benzie-Manistee-Western Mackinac- 305 AM EDT Tue Jun 3 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions are expected due to high waves up to 3 to 5 feet and rip currents. * WHERE...Benzie, Manistee, and Western Mackinac Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Regardless of swim risk, hypothermia is possible due to very cold water temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
3 follow-up statements
790 WHUS43 KAPX 031319 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 919 AM EDT Tue Jun 3 2025 MIZ025-031-095-032130- /O.CON.KAPX.BH.S.0001.000000T0000Z-250604T0400Z/ Benzie-Manistee-Western Mackinac- 919 AM EDT Tue Jun 3 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions are expected due to high waves up to 3 to 5 feet and rip currents. * WHERE...Benzie, Manistee and Western Mackinac Counties. * WHEN...Through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Regardless of swim risk, hypothermia is possible due to very cold water temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
136 WHUS43 KAPX 031851 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 251 PM EDT Tue Jun 3 2025 MIZ025-031-095-040300- /O.CON.KAPX.BH.S.0001.000000T0000Z-250604T0400Z/ Benzie-Manistee-Western Mackinac- 251 PM EDT Tue Jun 3 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Dangerous swimming conditions are expected due to high waves up to 3 to 5 feet and rip currents. * WHERE...Benzie, Manistee and Western Mackinac Counties. * WHEN...Through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Regardless of swim risk, hypothermia is possible due to very cold water temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
453 WHUS43 KAPX 040231 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 1031 PM EDT Tue Jun 3 2025 MIZ025-031-095-040400- /O.CON.KAPX.BH.S.0001.000000T0000Z-250604T0400Z/ Benzie-Manistee-Western Mackinac- 1031 PM EDT Tue Jun 3 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Dangerous swimming conditions are expected due to high waves up to 3 to 5 feet and rip currents. * WHERE...Benzie, Manistee and Western Mackinac Counties. * WHEN...Through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Regardless of swim risk, hypothermia is possible due to very cold water temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 3, 12:51 AM EDT, 2 hours 14 minutes earlier. Its key messages:
- Wind gusts of 30+ mph on Tuesday
- Isolated strong/severe storms possible Tuesday evening
- Locally heavy rain possible late Tuesday night into Wednesday
Area forecast discussion, Jun 3, 12:51 AM EDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1251 AM EDT Tue Jun 3 2025
.KEY MESSAGES...
- Wind gusts of 30+ mph on Tuesday
- Isolated strong/severe storms possible Tuesday evening
- Locally heavy rain possible late Tuesday night into Wednesday
&&
.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 225 PM EDT Mon Jun 2 2025
Troughing across the intermountain west with induced upper
ridging sliding across the upper Midwest and Great Lakes. A deep
Pacific fed moisture plume extending from the desert southwest
northward along a frontal boundary across the central Plains. As
the upstream trough/boundary approaches the Great Lakes later
tonight into Tuesday, the gradient will tighten with
strengthening southwest flow advecting increasingly moist air
into the region. Much warmer air will also surge into the area
during this time, pushing temperatures well into the 80s in many
areas on Tuesday.
The combination of higher dewpoints and gradually increasing
winds will keep temperatures quite a bit milder tonight than
previous nights, with lows in the 50s to lower 60s. An isolated
shower possible north of M-28 in eastern Upper but most areas
will be dry. Becoming increasingly breezy/windy on Tuesday with
deeper mixing likely supporting gusts of 30-40 mph during the
afternoon (especially closer to Lake Michigan). A few gusts
higher than this are certainly possible, although it may be
difficult to see sustained 40+ mph gusts in this warm, capped
environment. Thermal ridge overhead with 850mb temps of 16-18C
supporting highs well into the 80s in most areas (with
temperatuers near 90 possible in downslope areas over northeast
lower). Lack of model consensus on if any showers/storms will
develop tomorrow afternoon with lack of any real trigger and a
mid level cap. If we can reach convective temperatures in the
lower/mid 80s with increasing surface dewpoints, a few
showers/storms would be possible with CAPES of 1500+ joules. The
much better shower/storm chances ramp up Tuesday night and
continue into Wednesday as height falls arrive along with more
favorable kinematics.
Likely additional fire weather concerns on Tuesday with gusty winds
and very warm temperatures (and continued lower fuel moistures) -
although RH's will be on the way up with deeper moisture beginning
to advect into the area.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Issued at 225 PM EDT Mon Jun 2 2025
Front slides through the area late Tuesday night into Wednesday with
a corridor of showers and thunderstorms. Diminishing instability,
slower moving showers/storms and a deepening moisture profile point
more toward locally heavy rain possibilities than strong/severe
storms. PWAT's approaching 2" by Wednesday morning - which is
nearly 200% of normal. Front will be slow to fully clear the
area as additional shortwave energy slides along it, slowing the
eastward progression. This may keep precipitation around for a
good portion of the day. Much cooler than Tuesday, with highs
generally in the 60s to middle 70s.
Question marks for the second half of the week into the weekend
with a general weakness in the height fields keeping weak
troughing across the Great Lakes with a stalled out frontal
boundary across the northern Ohio Valley. This will likely keep
at least some level of unsettled weather for parts of the area
during this time. A stronger shortwave may push toward the Great
Lakes by the end of the weekend, possibly producing the best
chances of more widespread precipitation. Temperatures likely
near normal through this period, with highs in the 70s and lows
in the 40s/50s.
&&
.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1250 AM EDT Tue Jun 3 2025
VFR conditions are expected across northern Michigan through this
afternoon. Southwest winds will increase later this morning and
afternoon with sustained speeds around 10-15 kts with gusts between
20-30 kts into this evening. Occasional gusts higher than 30 kts
will be possible. The primary focus of the issuance period will be
the return of shower and storm chances late in the period -- likely
after 00Z Wed -- and associated lowered CIGs. TAF sites excluding
APN may drop to low MVFR/IFR by the end of the issuance period.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...Air Quality Alert until midnight EDT tonight for MIZ086>088-
095>097.
MARINE...Small Craft Advisory from 8 AM this morning to 11 PM EDT this
evening for LHZ345.
Small Craft Advisory from noon today to 6 AM EDT Wednesday for
LHZ348-349.
Small Craft Advisory until 11 PM EDT this evening for LMZ323-
341-342-344>346.
&&
SHORT TERM...JK
LONG TERM...JK
AVIATION...DJCHazardous weather outlook, Jun 2, 11:00 PM EDT, 4 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 1100 PM EDT Mon Jun 2 2025 MIZ016>018-020>036-041-042-086>088-095>099-040300- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 1100 PM EDT Mon Jun 2 2025 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Tonight. Hazardous levels of smoke from Canadian wildfires will impact eastern upper Michigan through tonight. Please see the latest Air Quality Advisory for additional details. Combination of dry conditions and marginally gusty winds will result in elevated wildfire danger into early this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous levels of smoke from Canadian wildfires will impact eastern upper Michigan on Tuesday. Please see the latest Air Quality Advisory for additional details. Combination of dry conditions and gusty winds will result in elevated wildfire danger over northeast lower Michigan on Tuesday. Thunderstorms are possible Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-040300- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1100 PM EDT Mon Jun 2 2025 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms are possible Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
Nearby
Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.